Does anyone here have Addison's?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by Rafiki, Jan 8, 2009.

  1. Rafiki

    Rafiki New Member

    Pam!!!

    It's always so exciting to hear from you!

    I will reply and length and leisure a little later but just want to say: Pam!

    One quick thing regarding how long things will last. As you know better than any of us, we never know how long things will last, we just think we do. Enjoy being! It's so cool to be!

    Later my friend,
    Rafiki
    PS Guess you'll have to come back, now!



    [This Message was Edited on 01/17/2009]
  2. PainPainGoAway

    PainPainGoAway New Member

    Hi-- no I don't speak Swahili but tried to learn it during my teens, as I almost got to move to Nakuru...but got sick and that ended that! The joke among friends at school at the time was that somehow I got infected w/ the bite of the Tsetse fly and that's why I couldn't wake up for most of the school year-- from African sleeping sickness!!! That was my dream for a long time, to go to Kenya! Sigh...

    I could've helped translate in Brazil though...do speak Portuguese! Too bad they couldn't tell you what it was. Do you still have the paperwork???

    Do you ever wonder if you might've gotten sick from one of your travels? I've lived/visited all over the world (never Africa, Aus, or S. America) and do often wonder myself. No one else in my immediate family has health like mine.

    I'm glad you will be getting in touch with your doctor and working on figuring this out. What you're dealing with may be different than what I've dealt with, but I (and I'm sure MANY others) can identify w/ your difficulty in relating how you've been to your doctor. She'll react much like ones here on the board...a bit shocked, but nevertheless still seeing you as an intelligent, capable woman...

    I myself need to get in to a specialist to check out my heart and this is sort of a wake up call for me too...been kind of in denial about some episodes and rather than continuing to dismiss it I better get a physical. For me I just figure they'll blame it on the FM or other health problems but I need to let them check it out and tell me that or otherwise.

    Great Post!
    Night meds are kicking in so hope this makes sense!
    Take Care,
    Cindy
    [This Message was Edited on 01/17/2009]
  3. Waynesrhythm

    Waynesrhythm Member

    Hi Rafiki,

    I ran across some interesting information about Vasovgal Syncope (which involves the adrenal glands) and thought I'd paste it below in case it has some similarities to what you're experiencing.

    BTW, thanks for your kind words a few days ago; sure made my day to be called a gem. :)

    Best, Wayne

    ............................................................................................

    Vasovagal syncope

    Vasovagal syncope is one of the most common causes of fainting. In this situation, the balance between the chemicals adrenaline and acetylcholine is disrupted. Adrenaline stimulates the body, including making the heart beat faster and blood vessels narrower. Acetylcholine does the opposite.

    When the vagus nerve is stimulated, excess acetylcholine is released, the heart rate slows and the blood vessels dilate, making it harder for blood to defeat gravity and be pumped to the brain. This temporary decrease in blood flow to the brain causes the syncopal (fainting) episode.
  4. Engel

    Engel New Member

    I do have a tumor on my adrenal gland. I have to get it checked now and then to make sure it is not growing. I should be tested again for Addison's?
  5. Wolverine

    Wolverine Member

    Far out! So many posts! I read this a while ago near when first posted, but having alot of cognitive probs and severe fatigue myself so have meant to but havent been able to reply yet. Also been on alot of other boards and groups to do more specifically with Adrenal probs, so keeping up with all the info has been hard to say the least, since my brain fog has increased ALOT lately.

    As for the question.. I haven't got a diagnosis of Addisons, but of Adrenal Insufficiency, which ultimately results in the same symptoms and treatment. Diagnosis is likely hypopituitarism, as I failed the Insulin Tolerance Test (ITT). They put you into a hypoglycemic reaction (severe) then bring you out with sugar injections. I crashed into a hypo twice during the test. The end result is supposed to be that your cortisol rises every half hour after they bring you out of the hypo, however, my cortisol went down each time instead of up, meaning im not getting the signals to increase cortisol during stressfull events. Look up my previous Adrenal based posts for the full story, the're quite detailed with what happened.

    Alot of good responses here already, but primarily as mentioned fainting is either vaso vagal, other heart problems, or often adrenal probs of course. Low aldosterone (which I also have) is often responsible, as aldosterone helps the body retain salt in the cells, and hold onto blood volume. I recently tried Florinef, and was extremely dissapointed, because it caused me severe migraine headaches for 8-12 hours straight even off 1/8th of a 0.1mg tablet! I really had hope on it. I did feel my heart beat slower and more full when standing up on even the small doses of it, but the headaches were intolerable and I could never get past a couple of days in a row.

    Have been on HC (hydrocortisone, cortef) for 4 months now. Dose started low, but realised i quickly needed to go up. I like to say my usual dose is 40mg a day, but lately it's been more like 45-50mg unfortunately. I keep having bad days or bad nights sleep etc here and there which requires stress doses and I generally keep getting to shaky and weak without extra doses, usually finishing on 45-50mg for the day. I think i have a long way to go and alot to sort out yet - e.g. retesting thyroids PROPERLY (with free t3 t4 etc instead of just tsh) etc. It's such a delicate balance and can take a while to get optimized on all this stuff.

    I thought just HC alone would do it for me, but I can say it's by far not enough. Im still in bed almost all day every day. I have more periods of being able to do a little here and there, much more so at night time, as i seem to process the drug slowly all day then i finally get a kick late at night unfortunately, when everyone else is asleep. At least im getting a little better, in the first couple of months my arms and legs were literally like LED, i had to just swing them around when walking, they were so shaky and weak. I realise now i should have been on a HIGH dose straight away, like 40-50mg for the first couple months. I was trying to stay low as possible and was on 10, then 20, then 30mg, and finally 40mg, during the first 6 weeks or so. Now when i have a little energy i've been building old PC's again which ive had parts lying around the house for AGES waiting to do! So thats been good to be able to do a few things like that again. It's still pretty slow, and days are not even, back to bad sleep (often dont sleep till 4-5am), but at least i don't feel like im going to die every day anymore. I did for a while there, going frequently to ER. If you actually faint, you should go to ER and then at least they will test a few things. I wish i had started self treating with HC earlier than that hellish 6 weeks i was in ER 6 times, because as mentioned in another post, i was abused by a male nurse saying I was coming in "for nothing" - just the guy with the chronic fatigue again. They are SO clueless in this area. That was before my AI diagnosis.

    It's another story, but I am still so very suprised at how little mainstream medicine knows about CFS, and basically dismiss it and often you if you have it. Have been furious on this issue lately, but thats another story.

    Oh one thing mentioned already, get yourself some celtic sea salt (do not use table salt), and start drinking heaps of it! Take 1/4tsp in a 250ml glass of water, or mix one teaspoon in a 1 litre jug, and keep drinking it. See if you don't feel better from that. Also perhaps add licorice root if you havent tried it already, that will bring up BP and hold cortisol longer - its a good experiment to see if your probs are adrenal based. Often people get a drastic result from licorice root if they have low adrenal function. I sure did at first.

    Hope you get some help soon. ~Chris.

  6. rlman

    rlman Member

    wolverine, you might need flourinef and k-dur. NTH adrenal group and stop the thyroid madness have lots of info re taking HC correctly